Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 192, NWS Nashville, TN

May 10, 2006Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2006, 6:12 AM CDT for Davidson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2006, 6:12 AM CDT (11:12 UTC)
Expired
May 10, 2006, 6:45 AM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Davidson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 101114
SVROHX
TNC037-101145-
/O.NEW.KOHX.SV.W.0192.060510T1112Z-060510T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
612 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DAVIDSON COUNTY IN TENNESSEE

* UNTIL 645 AM CDT

* AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS  
  STORM WAS LOCATED 12 MILES WEST OF NASHVILLE...AND MOVING          
  NORTHEAST AT 35 MPH.

* TOWNS IN THE PATH OF THIS STORM INCLUDE WEST NASHVILLE AND JOELTON.

IF YOU ARE IN THE PATH OF THIS STORM, YOU ARE URGED TO TAKE COVER 
IMMEDIATELY.

LAT...LON 3634 8669 3608 8687 3604 8695 3607 8704
      3618 8697 3627 8696 3635 8689 3638 8691
      3634 8680 3639 8676
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:14 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 10, 4:14 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
414 AM CDT WED MAY 10 2006

.SHORT TERM...IT WAS PARTLY CLOUDY AND MILD ACROSS THE MID STATE
EARLY THIS MORNING, WITH 300 AM TEMPERATURES MAINLY AROUND 60 DEGREES.

THERE IS A POSSIBILITY FOR A SIGNIFICANT OUTBREAK OF TORNADOES IN MIDDLE
TENNESSEE TODAY AND THIS EVENING, A FEW OF WHICH COULD BE STRONG AND
DAMAGING. THE GFS, WHICH FORECASTS STRONGER 0-3KM HELICITIES FOR THIS
AFTERNOON THAN THE NGM AND ETA, APPEARS TO HAVE THE BEST FORECAST
FOR THIS DEEPENING LOW PRESSURE SYSTEM. IN FACT, A 06Z
COMPARISON OF THE ETA, NGM AND GFS WITH THE MORE RECENT RUC SHOWED THAT
THE ETA AND NGM WERE CONSIDERABLY WEAKER THAN THE RUC WITH THEIR LOW
LEVEL HELICITIES.

EXPECT FIRST ROUND OF THUNDERSTORMS FROM AN MCS, CURRENTLY ROLLING THROUGH
WESTERN TENNESSEE. THESE STORMS WILL BRING HEAVY RAINS INTO WESTERN
PARTS OF OUR FORECAST AREA, WITH SOMEWHAT LESSER AMOUNTS EXPECTED
FURTHER EAST.

WILL ISSUE A FLASH FLOOD WATCH FOR THE WESTERN THIRD OF MIDDLE TENNESSEE,
WHERE THE HIGHEST QPF IS EXPECTED TODAY. A SECOND HEAVY RAIN
EVENT, WHICH MOVES IN WITH THE AFTERNOON SEVERE WEATHER EVENT,
WILL SET THE STAGE FOR POTENTIAL FLASH FLOODING. THIS WATCH MAY
NEED TO BE EXTENDED FURTHER EAST LATER THIS MORNING OR THIS AFTERNOON,
DEPENDING ON HOW MUCH OF OUR AREA GETS DOUSED BY THIS FIRST ROUND OF
STORMS THIS MORNING.

MAIN SEVERE WEATHER AREA SHIFTS EASTWARD TOWARD THE CUMBERLAND PLATEAU
AFTER SUNSET, WITH PRECIPITATION FINALLY ENDING FROM THE WEST
AFTER MIDNIGHT.

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN BY THURSDAY
AFTERNOON. AS WET BULB ZERO VALUES FALL TO AROUND 6000 FT ASL, BELIEVE
JUST ABOUT ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING AT LEAST
SMALL HAIL TOMORROW AFTERNOON. CANT RULE OUT THE POSSIBILITY FOR LARGE
HAIL EITHER.

.LONG TERM...STILL LOOKS LIKE AN UNSEASONABLY COOL EXTENDED PERIOD
COMING UP, AS CLOSED UPPER LOW IS NOW FORECAST TO DIVE EVEN FURTHER SOUTH
THAN EXPECTED YESTERDAY. LATEST GFS NOW DROPS THE CENTER ALL THE
WAY DOWN INTO MIDDLE TENNESSEE MAKING FOR AN ABSURD-LOOKING
SYNOPTIC WEATHER PATTERN FOR THIS TIME OF YEAR. WITH COLD POOL SETTLING
IN ACROSS OUR FORECAST AREA, EXPECT THE POTENTIAL FOR SOME
HAILERS TO LINGER INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    76  56  69  48 /  90  50  30  10
CLARKSVILLE  77  54  67  44 /  90  40  30  10
CROSSVILLE   73  55  66  43 /  70  70  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BENTON...DICKSON...HICKMAN...HOUSTON...HUMPHREYS...
LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART...AND WAYNE.

FLASH FLOOD WATCH FROM 7 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: BENTON...DICKSON...HICKMAN...HOUSTON...
HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART...
AND WAYNE.

&&

19
Hazardous weather outlook, May 10, 5:30 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED MAY 10 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT APPROACHING FROM THE WEST WILL HELP PRODUCE WIDESPREAD
THUNDERSTORMS ACROSS THE MID STATE TODAY AND THIS EVENING. WITH A
VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT IN PLACE, SOME OF THE
STORMS WILL LIKELY BECOME SEVERE, WITH DAMAGING DOWNBURST WINDS AND
LARGE HAIL THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE
WITH THIS WEATHER SYSTEM.

IN ADDITION, HEAVY RAINFALL IS EXPECTED THROUGHOUT THE DAY,
ESPECIALLY AROUND CLARKSVILLE, CENTERVILLE, LAWRENCEBURG, LINDEN, AND
CAMDEN, WHERE FLOODING IS POSSIBLE. ELSEWHERE, BRIEF LOCALIZED
FLOODING AND WATER PONDING ON ROADS MAY OCCUR DURING PERIODS OF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TODAY AND THIS EVENING.

ROSE

In the hours before

Special weather statement, May 10, 3:01 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
301 AM CDT WED MAY 10 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-102030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
301 AM CDT WED MAY 10 2006

... A SIGNIFICANT OUTBREAK OF TORNADOES IS POSSIBLE IN MIDDLE
TENNESSEE TODAY AND THIS EVENING...

A STRENGTHENING LOW PRESSURE AREA OVER THE MISSISSIPPI VALLEY
WILL PUSH A STRONG COLD FRONT INTO MIDDLE TENNESSEE TODAY AND
TONIGHT.

THE STORM PREDICTION CENTER...IN NORMAN, OKLAHOMA...HAS PLACED
ALL OF MIDDLE TENNESSEE IN A MODERATE RISK FOR SEVERE WEATHER
TODAY AND TONIGHT...AS THE COLD FRONT SWEEPS ACROSS OUR AREA.
THE POSSIBILITY FOR TORNADOES WILL INCREASE THROUGHOUT THE DAY
TODAY...INCLUDING THE POTENTIAL FOR A COUPLE STRONG...DAMAGING...
TORNADOES. THIS POSSIBILITY FOR TORNADOES WILL CONTINUE INTO THE
EVENING HOURS AS WELL...AFTER THE SUN GOES DOWN...ESPECIALLY ALONG
THE CUMBERLAND PLATEAU.

DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE ALSO EXPECTED
WITH SOME OF THE THUNDERSTORMS TODAY AND TONIGHT.

IT IS A GOOD IDEA TO TAKE A FEW MINUTES NOW TO REVIEW
SOME TORNADO SAFETY RULES. IF A TORNADO IS OBSERVED OR A TORNADO
WARNING IS ISSUED FOR YOUR AREA...

...AND YOU ARE IN A HOME OR BUILDING...MOVE TO A PRE DESIGNATED
SHELTER...SUCH AS A BASEMENT.

...IF AN UNDERGROUND SHELTER IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM...HALLWAY...OR BATHROOM...ON THE LOWEST FLOOR OF
THE BUILDING.

...MOBILE HOMES...EVEN IF TIED DOWN...OFFER LITTLE PROTECTION FROM
THE FORCE OF A TORNADO. ABANDON THEM...AND GO TO A PRE DESIGNATED
SHELTER.

...STAY AWAY FROM WINDOWS.

...DO NOT TRY AND OUTRUN A TORNADO IN YOUR CAR. LEAVE YOUR
AUTOMOBILE...AND SEEK STURDY SHELTER.

19
BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:53 AM CDTFlash Flood WatchOHXBenton, Dickson, Hickman, Houston, Humphreys, Lawrence and 5 more11 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.